Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

May 22, 2018Overton County, Tennessee

NWS Nashville, TN issued this special weather statement at May 22, 2018, 3:12 PM CDT for Overton County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2018, 3:12 PM CDT (20:12 UTC)
Expired
May 22, 2018, 4:00 PM CDT
In force
48 min
Issued by
NWS Nashville, TN

County Overton County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

559 
WWUS84 KOHX 222012
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
312 PM CDT TUE MAY 22 2018
 
TNZ010-011-033-222100-
Overton TN-Pickett TN-Clay TN-
312 PM CDT TUE MAY 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...WESTERN
PICKETT AND SOUTHEASTERN CLAY COUNTIES UNTIL 400 PM CDT...

At 308 PM CDT, Doppler radar was tracking strong thunderstorms north 
of Livingston, between Celina and Byrdstown. The storms were 
nearly stationary.
 
Heavy downpours, winds in excess of 30 mph, and small hail
will be possible with this storm.

Locations impacted include...
Areas north of Livingston, Byrdstown and Standing Stone State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring, and may lead to localized 
flooding. Do not drive your vehicle through flooded roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe 
shelter inside a building or vehicle.

&&

LAT...LON 3638 8546 3651 8559 3660 8508 3640 8513
TIME...MOT...LOC 2008Z 271DEG 5KT 3649 8532 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 22, 12:05 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 22, 12:05 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1205 PM CDT Tue May 22 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The forecast looks good at this time with no major changes
planned. A few updates will be issued through the day to adjust
hourly trends.

We continue to expect scattered showers and thunderstorms to
develop across the area through the afternoon, with the activity
becoming more focused east of I-65 later in the afternoon and
evening. A few of the storms could become strong to briefly
severe with damaging wind gusts and perhaps hail. Shear will be
weak, so slow storm movement along with high precipitable water
values could cause localized flash flooding.

Several features will impact showers and thunderstorm development
today. A mid/upper level shear zone and weak surface boundary will
drop down from the Ohio Valley today. These features are very
sheared and weak. An upper low centered over Alabama with a trough
extending up the Plateau will likely play a larger role to enhance
the coverage of convection for areas east of I-65 later this
afternoon and evening.

Otherwise, the very warm and humid conditions will persist today
with highs in the 80s.

Drier and more stable air will begin to push in from the north
late tonight. Rain chances will be much lower tomorrow, and
especially Thursday.

&&

.AVIATION...
18Z TAF DISCUSSION.

Numerous showers and thunderstorms will develop in the muggy air
mass across Mid Tn as a weak front and upper level low affect the
area. VFR will prevail, but MVFR/IFR will occur within any
showers and storms. Isolated strong to marginally severe storms
will occur with localized gusty winds, hail, heavy downpours.
Drier and more stable air will begin to move in from the north
tonight, MVFR fog is expected late night through daybreak.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........13
Hazardous weather outlook, May 22, 9:01 AM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
901 AM CDT Tue May 22 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-231415-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
901 AM CDT Tue May 22 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will occur today
and into the late evening, with the greatest coverage expected east
of I-65. A few of these thunderstorms may become strong to briefly
severe with gusty winds, hail, and localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Reports from spotters may be needed this afternoon and evening.

13

In the hours before

Special weather statement, May 22, 2:47 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
247 PM CDT TUE MAY 22 2018

TNZ010-011-033-222015-
Overton TN-Pickett TN-Clay TN-
247 PM CDT TUE MAY 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT AND
EASTERN CLAY COUNTIES UNTIL 315 PM CDT...

At 246 PM CDT, Doppler radar was tracking strong thunderstorms from
Celina to Byrdstown.

Winds in excess of 30 mph and small hail will be possible with these
storms.

Locations impacted include...
Celina, Byrdstown, Wolf River Dock, Dale Hollow Lake, Standing Stone
State Park, Static and Huntersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

&&

LAT...LON 3662 8504 3659 8503 3645 8514 3640 8547
      3657 8563 3662 8532 3663 8527
TIME...MOT...LOC 1946Z 267DEG 5KT 3653 8526

13
Special weather statement, May 22, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
312 PM CDT TUE MAY 22 2018

TNZ010-011-033-222100-
Overton TN-Pickett TN-Clay TN-
312 PM CDT TUE MAY 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...WESTERN
PICKETT AND SOUTHEASTERN CLAY COUNTIES UNTIL 400 PM CDT...

At 308 PM CDT, Doppler radar was tracking strong thunderstorms north
of Livingston, between Celina and Byrdstown. The storms were
nearly stationary.

Heavy downpours, winds in excess of 30 mph, and small hail
will be possible with this storm.

Locations impacted include...
Areas north of Livingston, Byrdstown and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3638 8546 3651 8559 3660 8508 3640 8513
TIME...MOT...LOC 2008Z 271DEG 5KT 3649 8532

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:47 PM CDTSpecial Weather StatementOHXClay, Pickett28 min
May 22, 3:15 PM CDTSpecial Weather StatementOHXMontgomery30 min
May 22, 3:42 PM CDTSpecial Weather StatementOHXHouston48 min
May 22, 3:44 PM CDTSpecial Weather StatementOHXJackson46 min
May 22, 3:59 PM CDTSpecial Weather StatementOHXMacon46 min
May 22, 4:14 PM CDTSpecial Weather StatementOHXRobertson46 min
May 22, 4:18 PM CDTAreal Flood AdvisoryOHXClay, Jackson, Overton, Pickett117 min
May 22, 4:25 PM CDTSpecial Weather StatementOHXSumner50 min
May 22, 4:39 PM CDTSpecial Weather StatementOHXRobertson36 min
May 22, 5:10 PM CDTSpecial Weather StatementOHXCheatham, Dickson50 min
May 22, 5:44 PM CDTSpecial Weather StatementOHXDavidson, Wilson46 min
May 22, 6:02 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson3 hr
May 22, 6:10 PM CDTAreal Flood AdvisoryOHXDavidson, Williamson2 hr
May 22, 6:12 PM CDTSpecial Weather StatementOHXWilliamson33 min
May 22, 6:17 PM CDTSpecial Weather StatementOHXDavidson, Wilson43 min
May 22, 6:43 PM CDTSpecial Weather StatementOHXWilliamson47 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.